Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2017, 7:01 PM CDT for 4 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2017, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 8, 2017, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:08 PM CDT | HAIL 2.75 | 8 E Four Way, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
935
WUUS54 KAMA 090001
SVRAMA
TXC065-233-341-375-090100-
/O.NEW.KAMA.SV.W.0128.170609T0001Z-170609T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
701 PM CDT THU JUN 8 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Carson County in the Panhandle of Texas...
Southwestern Hutchinson County in the Panhandle of Texas...
Northeastern Potter County in the Panhandle of Texas...
Southeastern Moore County in the Panhandle of Texas...
* Until 800 PM CDT
* At 700 PM CDT, a severe thunderstorm was located 7 miles east of
Four Way, or 14 miles southeast of Dumas, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Borger, Fritch, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3572 10192 3584 10165 3566 10135 3542 10135
3542 10199
TIME...MOT...LOC 0000Z 358DEG 13KT 3568 10183
HAIL...1.00IN
WIND...60MPH
$$
Beat1 follow-up statement
420
WWUS54 KAMA 090018
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
718 PM CDT THU JUN 8 2017
TXC065-233-341-375-090100-
/O.CON.KAMA.SV.W.0128.000000T0000Z-170609T0100Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
718 PM CDT THU JUN 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN CARSON...SOUTHWESTERN HUTCHINSON...NORTHEASTERN
POTTER AND SOUTHEASTERN MOORE COUNTIES...
At 717 PM CDT, a severe thunderstorm was located 6 miles west of Lake
Meredith, or 18 miles southeast of Dumas, moving south at 25 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail was reported 8 miles east of Four Way
and 60 mph wind gusts may be possible.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Borger, Fritch, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3569 10190 3578 10165 3563 10139 3542 10135
3542 10199
TIME...MOT...LOC 0017Z 354DEG 22KT 3565 10179
HAIL...2.75IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:39 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 8, 6:39 PM CDT, 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 639 PM CDT Thu Jun 8 2017 .AVIATION... For the 00Z TAFs, isolated to perhaps scattered thunderstorms are expected this evening across parts of the OK and TX Panhandles. Storm movement will generally be to the southeast. Have omitted mention of tstms at all TAF sites due to low confidence in any one site being impacted and expected mainly sparse coverage. Thunderstorm potential is forecast to diminish late tonight. Some cumulus clouds should redevelop Friday afternoon. However, thunderstorm formation is not anticipated at this time at any of the terminal sites. Andrade && .PREV DISCUSSION... /Issued 424 PM CDT Thu Jun 8 2017/ DISCUSSION... Potential exists for severe thunderstorms this evening. Moderately unstable airmass remains in place, and shear will be increasing as mid-level jet streak arrives from the northwest and low-level jet develops, setting up across eastern sections. A few thunderstorms may continue past midnight in eastern sections. Dry weather will prevail beginning Saturday, as mid-level ridge sets up over West Texas. Dry southwest flow aloft resumes Sunday, with Gulf remaining closed through at least Monday. Models and ensembles in good agreement through Tuesday, featuring dry air overhead and lee trof helping to support higher than normal 850 mb temperatures. This leads us to maintain forecast of maximum temperatures above those offered by blend through Tuesday, with potential for Heat Advisory criteria being reached in Palo Duro Canyon. Model divergence increases Tuesday and beyond, although there is good support for a brief cold frontal intrusion Tuesday night into Wednesday. Have accepted blend's idea of precipitation resuming Tuesday across eastern sections, but have limited pops to only slight chance. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 8, 3:44 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 344 PM CDT Thu Jun 8 2017 OKZ001>003-TXZ001>020-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 344 PM CDT Thu Jun 8 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected across the Oklahoma and Texas Panhandles. A few storms may become strong to severe with hail up to two inches in diameter and strong winds up to 70 MPH being the primary hazards. Also, an isolated tornado cannot be ruled out, mainly across the eastern half of the Panhandles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Well above average daily high temperatures are expected Friday through Tuesday. High temperatures may approach Heat Advisory criteria for the Palo Duro Canyon State Park. Thunderstorms will be possible again next week Tuesday and Wednesday, mainly across the eastern half of the Panhandles. Right now no severe weather is anticipated for these storms, but we will continue to monitor the forecast and make adjustments as needed. .SPOTTER INFORMATION STATEMENT... Spotters and emergency officials should be ready for limited activation through this evening. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| Jun 8, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 57 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 67 min |
| Jun 8, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 56 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.